Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Fixed point theorems for mappings with a contractive iterate at a point


Author: L. F. Guseman
Journal: Proc. Amer. Math. Soc. 26 (1970), 615-618
MSC: Primary 47.85; Secondary 54.00
MathSciNet review: 0266010
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper, V. M. Sehgal discussed continuous self-mappings of a complete metric space with a contractive iterate at each point of the space. Sehgal showed that such mappings have a unique fixed point and the sequence of iterates of any point in the space converges to the fixed point. In the present paper, the result of Sehgal is generalized to mappings which are not necessarily continuous and which have a contractive iterate at each point in a (possibly proper) subset of the space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.85, 54.00

Retrieve articles in all journals with MSC: 47.85, 54.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1970-0266010-3
Keywords: Fixed points, contraction mapping, contractive iterate, contractive iterate at a point, sequence of iterates
Article copyright: © Copyright 1970 American Mathematical Society